Alert archive / West Virginia / Wind Chill Advisories in 2012
Wind Chill Advisory 1, NWS Charleston, WV
NWS Charleston, WV issued this wind chill advisory at Feb 11, 2012, 2:43 PM EST. It took effect at Feb 11, 2012, 6:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2012, 2:43 PM EST (19:43 UTC)
- In effect from
- Feb 11, 2012, 6:00 PM EST
- Expired
- Feb 12, 2012, 12:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
815 WWUS41 KRLX 111943 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 243 PM EST SAT FEB 11 2012 WVZ046-047-120345- /O.NEW.KRLX.WC.Y.0001.120211T2300Z-120212T1700Z/ /O.CON.KRLX.WS.W.0002.000000T0000Z-120212T1200Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 243 PM EST SAT FEB 11 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON EST SUNDAY. * HAZARD TYPES...HEAVY SNOW...BLOWING SNOW AND LOW WIND CHILLS. * ACCUMULATIONS...TOTALS OF 6 TO 12 INCHES OF SNOW. * TIMING...ONGOING...BUT THE SNOW SHOWERS WILL BECOME MORE INTERMITTENT BY THIS EVENING. * IMPACTS...SNOW ACCUMULATIONS WILL MAKE TRAVEL DIFFICULT. ALL UNNECESSARY TRAVEL SHOULD BE AVOIDED. * WIND CHILLS...10 BELOW ZERO OR COLDER MAINLY FOR ELEVATIONS ABOVE 2500 FEET. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS OF 30 TO 40 MPH. * TEMPERATURES...IN THE TEENS...WITH READINGS ON EITHER SIDE OF ZERO FOR ELEVATIONS ABOVE 3500 FEET. * VISIBILITIES...QUITE VARIABLE IN SNOW SHOWERS AND BLOWING SNOW AND WILL BE REDUCED TO A QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WVZ037-038-120345- /O.CON.KRLX.WS.W.0002.000000T0000Z-120212T1200Z/ NICHOLAS-WEBSTER- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... COWEN 243 PM EST SAT FEB 11 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * HAZARD TYPES...HEAVY SNOW...BLOWING SNOW AND LOW WIND CHILLS. * ACCUMULATIONS...TOTALS OF 6 TO 12 INCHES OF SNOW. * TIMING...ONGOING...BUT THE SNOW SHOWERS WILL BECOME MORE INTERMITTENT TONIGHT. * IMPACTS...SNOW ACCUMULATIONS WILL MAKE TRAVEL DIFFICULT. ALL UNNECESSARY TRAVEL SHOULD BE AVOIDED. * WIND CHILLS...FALLING TO AROUND ZERO OVERNIGHT INTO SUNDAY MORNING...SOME BELOW ZERO READINGS ACROSS HIGH TERRAIN. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP 30 TO 40 MPH. * TEMPERATURES...IN THE TEENS...WITH SINGLE DIGITS ACROSS HIGH TERRAIN. * VISIBILITIES...QUITE VARIABLE IN SNOW SHOWERS AND BLOWING SNOW AND WILL BE REDUCED TO A QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. && $$ OHZ076-VAZ003-004-WVZ008>011-013>020-024>036-039-040-120345- /O.CON.KRLX.WW.Y.0008.000000T0000Z-120212T1200Z/ WASHINGTON-DICKENSON-BUCHANAN-JACKSON-WOOD-PLEASANTS-TYLER- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...MARIETTA...BELPRE...CLINTWOOD... GRUNDY...VANSANT...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...BUCKHANNON...PHILIPPI...BELINGTON 243 PM EST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * HAZARD TYPES...SNOW AND GUSTY WINDS. * ACCUMULATIONS...TOTALS OF 2 TO 4 INCHES OF SNOW...EXCEPT 4 TO 6 INCHES ACROSS THE SOUTHERN MOUNTAINS. * TIMING...MORE INTERMITTENT SNOW SHOWERS OVERNIGHT. * IMPACTS...UNTREATED SURFACES WILL BE ICY OR SNOW COVERED. MOTORISTS NEED TO ALLOW EXTRA TRAVEL TIME IN A VEHICLE EQUIPPED FOR WINTER DRIVING. TRAVEL AT SLOWER AND SAFER SPEEDS. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS NEAR 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. && $$
5 follow-up statements
682 WWUS41 KRLX 120317 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1017 PM EST SAT FEB 11 2012 WVZ046-047-121130- /O.CON.KRLX.WS.W.0002.000000T0000Z-120212T1200Z/ /O.CON.KRLX.WC.Y.0001.000000T0000Z-120212T1700Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 1017 PM EST SAT FEB 11 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY. * HAZARD TYPES...HEAVY SNOW...BLOWING SNOW AND LOW WIND CHILLS. * ACCUMULATIONS...TOTALS OF 6 TO 12 INCHES OF SNOW. * IMPACTS...SNOW ACCUMULATIONS WILL MAKE TRAVEL DIFFICULT. BLOWING SNOW WILL REDUCE VISIBILITIES AND MAY RECOVER ROADWAYS. ALL UNNECESSARY TRAVEL SHOULD BE AVOIDED. * WIND CHILLS...10 BELOW ZERO OR COLDER MAINLY FOR ELEVATIONS ABOVE 2500 FEET. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS OF 30 TO 40 MPH. * TEMPERATURES...IN THE TEENS...WITH READINGS ON EITHER SIDE OF ZERO FOR ELEVATIONS ABOVE 3500 FEET. * VISIBILITIES...QUITE VARIABLE IN SNOW SHOWERS AND BLOWING SNOW AND WILL BE REDUCED TO A QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WVZ037-038-121130- /O.CON.KRLX.WS.W.0002.000000T0000Z-120212T1200Z/ NICHOLAS-WEBSTER- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS 1017 PM EST SAT FEB 11 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. * ACCUMULATIONS...TOTALS OF 6 TO 12 INCHES OF SNOW. * IMPACTS...SNOW ACCUMULATIONS WILL MAKE TRAVEL DIFFICULT. BLOWING AND DRIFTING OF SNOW WILL REDUCE VISIBILITIES...AND MAY RECOVER ROADWAYS. ALL UNNECESSARY TRAVEL SHOULD BE AVOIDED. * WIND CHILLS...FALLING TO AROUND ZERO OVERNIGHT INTO SUNDAY MORNING...SOME BELOW ZERO READINGS ACROSS HIGH TERRAIN. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP 30 TO 40 MPH. * TEMPERATURES...IN THE TEENS...WITH SINGLE DIGITS ACROSS HIGH TERRAIN. * VISIBILITIES...QUITE VARIABLE IN SNOW SHOWERS AND BLOWING SNOW AND WILL BE REDUCED TO A QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. && $$ OHZ076-VAZ003-004-WVZ008>011-013>020-024>036-039-040-121130- /O.CON.KRLX.WW.Y.0008.000000T0000Z-120212T1200Z/ WASHINGTON-DICKENSON-BUCHANAN-JACKSON WV-WOOD-PLEASANTS-TYLER- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...MARIETTA...BELPRE...CLINTWOOD... GRUNDY...VANSANT...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER... ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION... WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY... SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...BUCKHANNON...PHILIPPI...BELINGTON 1017 PM EST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. * ACCUMULATIONS...TOTALS OF 2 TO 4 INCHES OF SNOW...EXCEPT 4 TO 6 INCHES ACROSS THE SOUTHERN MOUNTAINS. * IMPACTS...UNTREATED SURFACES WILL BE ICY OR SNOW COVERED. BLOWING SNOW WILL REDUCE VISIBILITIES. ALLOW EXTRA TRAVEL TIME IN A VEHICLE EQUIPPED FOR WINTER DRIVING. TRAVEL AT SLOWER SPEEDS. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS NEAR 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. && $$
974 WWUS41 KRLX 120844 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 344 AM EST SUN FEB 12 2012 OHZ076-WVZ008>011-013>020-024>026-029>032-120945- /O.CAN.KRLX.WW.Y.0008.000000T0000Z-120212T1200Z/ WASHINGTON-JACKSON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-GILMER- LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...MARIETTA...BELPRE...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON 344 AM EST SUN FEB 12 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WINTER WEATHER ADVISORY. THE ACCUMULATING SNOWS HAVE ENDED. ONLY SCATTERED FLURRIES WILL BE POSSIBLE THROUGH THE MORNING HOURS. THEREFORE...THE WINTER WEATHER ADVISORY FOR SNOW HAS BEEN CANCELLED. HOWEVER...HAZARDOUS SLIPPERY CONDITIONS WILL CONTINUE DUE TO SNOW AND ICE ON THE GROUND. PEDESTRIANS AND MOTORISTS ARE ADVISED TO USE EXTREME CAUTION...AND AVOID THESE AREAS IF POSSIBLE. $$ WVZ046-047-121645- /O.CON.KRLX.WS.W.0002.000000T0000Z-120212T1200Z/ /O.CON.KRLX.WC.Y.0001.000000T0000Z-120212T1700Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 344 AM EST SUN FEB 12 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * HAZARD TYPES...HEAVY SNOW...BLOWING SNOW AND LOW WIND CHILLS. * ACCUMULATIONS...STORM TOTALS OF 8 TO 12 INCHES OF SNOW. * IMPACTS...SNOW ACCUMULATIONS WILL MAKE TRAVEL DIFFICULT. BLOWING SNOW WILL REDUCE VISIBILITIES AND MAY RECOVER ROADWAYS. ALL UNNECESSARY TRAVEL SHOULD BE AVOIDED. * WIND CHILLS...10 BELOW ZERO OR COLDER MAINLY FOR ELEVATIONS ABOVE 2500 FEET. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...ZERO TO 14 ABOVE ZERO. * VISIBILITIES...QUITE VARIABLE IN SNOW SHOWERS AND BLOWING SNOW AND WILL BE REDUCED TO A QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WVZ037-038-121200- /O.CON.KRLX.WS.W.0002.000000T0000Z-120212T1200Z/ NICHOLAS-WEBSTER- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... COWEN 344 AM EST SUN FEB 12 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * ACCUMULATIONS...STORM TOTALS OF 6 TO 10 INCHES OF SNOW. * IMPACTS...SNOW ACCUMULATIONS WILL MAKE TRAVEL DIFFICULT. BLOWING AND DRIFTING OF SNOW WILL REDUCE VISIBILITIES...AND MAY RECOVER ROADWAYS. ALL UNNECESSARY TRAVEL SHOULD BE AVOIDED. * WIND CHILLS...FALLING TO AROUND ZERO INTO EARLY SUNDAY MORNING...SOME BELOW ZERO READINGS ACROSS HIGH TERRAIN. * WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...8 TO 14 ABOVE. * VISIBILITIES...QUITE VARIABLE IN SNOW SHOWERS AND BLOWING SNOW AND WILL BE REDUCED TO A QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. && $$ VAZ003-004-WVZ027-028-033>036-039-040-121200- /O.CON.KRLX.WW.Y.0008.000000T0000Z-120212T1200Z/ DICKENSON-BUCHANAN-CLAY-BRAXTON-MCDOWELL-WYOMING-RALEIGH-FAYETTE- UPSHUR-BARBOUR- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...CLAY... SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...BUCKHANNON...PHILIPPI...BELINGTON 344 AM EST SUN FEB 12 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * ACCUMULATIONS...STORM TOTALS OF 4 TO 6 INCHES OF SNOW. * IMPACTS...UNTREATED SURFACES WILL BE ICY OR SNOW COVERED. BLOWING SNOW WILL REDUCE VISIBILITIES. ALLOW EXTRA TRAVEL TIME IN A VEHICLE EQUIPPED FOR WINTER DRIVING. TRAVEL AT SLOWER SPEEDS. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. && $$
064 WWUS41 KRLX 121156 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 656 AM EST SUN FEB 12 2012 WVZ046-047-121700- /O.EXP.KRLX.WS.W.0002.000000T0000Z-120212T1200Z/ /O.CON.KRLX.WC.Y.0001.000000T0000Z-120212T1700Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 656 AM EST SUN FEB 12 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... ...WINTER STORM WARNING WILL EXPIRE AT 7 AM EST THIS MORNING... * HAZARD TYPES...LOW WIND CHILLS. * ACCUMULATIONS...LITTLE ADDITIONAL SNOW ACCUMULATION IS EXPECTED. * IMPACTS...FROSTBITE CAN HAPPEN IN A SHORT PERIOD OF TIME. THOSE VENTURING OUTDOORS SHOULD DRESS APPROPRIATELY FOR WINTER WEATHER CONDITIONS. * WIND CHILLS...10 BELOW ZERO OR COLDER MAINLY FOR ELEVATIONS ABOVE 2500 FEET. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 45 MPH. * TEMPERATURES...0 TO 14 ABOVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WVZ037-038-121300- /O.EXP.KRLX.WS.W.0002.000000T0000Z-120212T1200Z/ NICHOLAS-WEBSTER- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... COWEN 656 AM EST SUN FEB 12 2012 ...WINTER STORM WARNING WILL EXPIRE AT 7 AM EST THIS MORNING... WHILE SCATTERED SNOW SHOWERS SHOULD CONTINUE INTO THE AFTERNOON HOURS...LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. THEREFORE... THE WINTER STORM WARNING WILL EXPIRE AT 7 AM. $$ VAZ003-004-WVZ027-028-033>036-039-040-121300- /O.EXP.KRLX.WW.Y.0008.000000T0000Z-120212T1200Z/ DICKENSON-BUCHANAN-CLAY-BRAXTON-MCDOWELL-WYOMING-RALEIGH-FAYETTE- UPSHUR-BARBOUR- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...CLAY... SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...BUCKHANNON...PHILIPPI...BELINGTON 656 AM EST SUN FEB 12 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... WHILE SCATTERED SNOW SHOWERS SHOULD CONTINUE INTO THE AFTERNOON HOURS...LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. THEREFORE... THE WINTER STORM WARNING WILL EXPIRE AT 7 AM. $$
129 WWUS41 KRLX 121458 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 958 AM EST SUN FEB 12 2012 WVZ046-047-121700- /O.CON.KRLX.WC.Y.0001.000000T0000Z-120212T1700Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 958 AM EST SUN FEB 12 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * HAZARD TYPES...LOW WIND CHILLS. * ACCUMULATIONS...ANY ADDITIONAL SNOW ACCUMULATION AN INCH OR LESS. * IMPACTS...FROSTBITE CAN HAPPEN IN A SHORT PERIOD OF TIME. THOSE VENTURING OUTDOORS SHOULD DRESS APPROPRIATELY FOR WINTER WEATHER CONDITIONS. * WIND CHILLS...10 BELOW ZERO OR COLDER MAINLY FOR ELEVATIONS ABOVE 2500 FEET. * WINDS...WEST 10 TO 20 MPH WITH GUSTS OF 30 TO 40 MPH. * TEMPERATURES...10 TO 15 DEGREES IN RIVER VALLEYS...BUT NEAR ZERO FOR ELEVATIONS ABOVE 3500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
798 WWUS41 KRLX 121700 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1200 PM EST SUN FEB 12 2012 WVZ046-047-121800- /O.EXP.KRLX.WC.Y.0001.000000T0000Z-120212T1700Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 1200 PM EST SUN FEB 12 2012 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY... TEMPERATURES WILL RISE SLIGHTLY THIS AFTERNOON...BUT REMAIN IN THE TEENS TO LOWER 20S. OVER THE HIGHEST ELEVATIONS...ABOVE 4000 FEET... READINGS WILL STRUGGLE TO PAST THE 10 DEGREE MARK. WHEN DRIVING...DO NOT ASSUME YOU WILL REMAIN IN A WARM VEHICLE...BE PREPARED AND EQUIPPED FOR EMERGENCIES. $$ KTB
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 2:15 PM EST, 28 minutes earlier.
Area forecast discussion, Feb 11, 2:15 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
215 PM EST SAT FEB 11 2012
.SYNOPSIS...
COLD ARCTIC AIR IN NORTHWEST LOW LEVEL FLOW. HIGH PRESSURE
BUILDS OUR WAY FOR SUNDAY NIGHT. MOISTURE INCREASES MONDAY
NIGHT INTO TUESDAY...AS TEMPERATURES MODERATE.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE COLDER AIR BLEW IN QUICKLY...BEHIND THE MORNING ARCTIC FRONT.
LOWERED THE TEMPERATURE FALL FASTER THIS MORNING IN THE MID MORNING
UPDATE. WE HAVE SNOWSHOE DOWN TO AROUND ZERO BY SUNSET. HAVE
TEMPERATURES RELATIVELY STABLE IN OUR OHIO RIVER VALLEY COUNTIES
FROM 18Z TO 20Z. THE DRIER ARCTIC AIR IS TRYING TO MAKE INROADS INTO
WEST VIRGINIA. A FEW HEAVIER SNOW SHOWERS ARE STILL POSSIBLE
THERE...IN OUR WEST...AS SECONDARY PLUME AIDED BY LAKE MICHIGAN
MOVES SE. BUT WENT AHEAD AND CANCELED THE ADVISORY IN OUR FAR
WESTERN COUNTIES...FIGURING ON AN INCH OR LESS.
BANDS OF SNOW SHOWERS WILL LIKELY CONTINUE ESPECIALLY OVER CENTRAL
WEST VIRGINIA...BUT HAVE VISIBILITY AND CLOUDS GRADUALLY LIFTING AS
THE DEW POINTS FALLS.
WILL REEVALUATE THE REMAINING ADVISORIES DURING THE 19Z TO 20Z
HOUR...BUT OUR WARNING WILL REMAIN POSTED. WILL FINE TUNE HOURLY
DETERMINISTIC TEMPERATURES ONCE AGAIN...AND WILL EVALUATE THE NEED
FOR A SECOND HEADLINE FOR WIND CHILL ADVISORY OVER A FEW MOUNTAIN
COUNTIES INTO SUNDAY MORNING.
KEEP WARM.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SNOW SHOWERS TAPER OFF TO FLURRIES SUNDAY MORNING IN THE
LOWLANDS...AND SUNDAY AFTERNOON IN THE MOUNTAINS. HIGH PRESSURE
BUILDS IN DURING THE DAY ON SUNDAY AS WELL AIDING TO CUTTING OFF
LAKE AFFECT SNOW SHOWERS AND FLURRIES. SUNDAY NIGHT AND MONDAY HIGH
PRESSURE IN CONTROL.
LATE MONDAY AFTERNOON AND EVENING CLOUDS WILL INCREASE AS NEXT
SYSTEM MOVES INTO THE REGION BY TUESDAY MORNING. SLOWLY INCREASED
POPS FROM SW TO NE DURING MONDAY NIGHT INTO TUESDAY MORNING.
GENERALLY KEPT BASE GRID TEMPS WITH ADDED TWEAKS AND BLENDED
MET/MAV/MEX GUID FOR TEMPERATURES THROUGHOUT.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY NIGHT/...
NOT MUCH OF A DRYING OUT PERIOD IN THIS TIME FRAME. A SERIES OF UPPER
LEVEL DISTURBANCES WILL MOVE ACROSS THE FORECAST AREA. OCCASIONAL
RAIN AND SNOW SHOWERS WILL ACCOMPANY THESE DISTURBANCES. DO SEE A
BRIEF WARMUP ON WEDNESDAY INTO THURSDAY EVENING. TEMPERATURES WILL
REBOUND BACK INTO THE 50S DURING THIS TIME. AS A FRONT MOVES
NORTHEAST OF THE AREA INTO THURSDAY EVENING...HIGH PRESSURE WILL
TAKE CONTROL ALLOWING COLDER WEATHER WILL RETURN. MODELS DO DIFFER
ON JUST HOW LONG THIS HIGH WILL LINGER. FOR NOW...HAVE USED HPC
GUIDANCE WITH A FEW MINOR TWEAKS.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
ARCTIC AIR IS LIFTING THE CEILINGS AND DECREASING THE INTENSITY AND
COVERAGE OF SNOW SHOWERS IN WESTERN LOWLANDS. THIS TREND GRADUALLY
MOVES INTO WEST VIRGINIA AND THE MOUNTAINS. FIGURING THE LOCATIONS
AND TIMING OF THE INDIVIDUAL SNOW BANDS DIFFICULT.
THE WIDESPREAD VISIBILITY OF 2 MILES OR LESS IN THE WV MOUNTAINOUS
COUNTIES WILL BECOME MORE VARIABLE BY 23Z TODAY.
SO CONFIDENCE LOWERS WHEN FORECASTING THE EXACT VISIBILITY FOR A
SPECIFIC HOUR.
MORE CONFIDENCE ON THE LIFTING OF CEILINGS...ESPECIALLY IN THE OHIO
RIVER VALLEY COUNTIES...BUT SOME NARROW SNOW SHOWERS PLUMES STILL
POSSIBLE THERE INTO THIS EVENING.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: VISIBILITY WILL OSCILLATE LOWER IN THE WV
MOUNTAIN COUNTIES THROUGH THE NIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EST 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00
CRW CONSISTENCY M M M M L L L M M M M M
HTS CONSISTENCY M M M M M M M M M M M M
BKW CONSISTENCY L L L M L M M L M L M M
EKN CONSISTENCY H H H H L M M L L M L M
PKB CONSISTENCY M M M M M M M M M M M M
CKB CONSISTENCY M M L M M M M M M L M M
AFTER 18Z SUNDAY...IFR IN MIXED PRECIPITATION AND LOW CEILINGS
TUESDAY AND TUESDAY NIGHT.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR WVZ008>011-
013>020-024>036-039-040.
WINTER STORM WARNING UNTIL 7 AM EST SUNDAY FOR WVZ037-038-046-
047.
OH...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR OHZ076.
KY...NONE.
VA...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR VAZ003-004.
&&
SYNOPSIS...KTB/JB/TRM
NEAR TERM...KTB
SHORT TERM...JS
LONG TERM...JB
AVIATION...KTBHazardous weather outlook, Feb 11, 1:43 PM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 143 PM EST SAT FEB 11 2012 KYZ101>103-105-OHZ066-067-075-083>087-WVZ005>007-121845- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-JACKSON-VINTON- MEIGS-GALLIA-WAYNE-CABELL-MASON- 143 PM EST SAT FEB 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ076-VAZ003-004-WVZ008>011-013>020-024>036-039-040-121845- WASHINGTON-DICKENSON-BUCHANAN-JACKSON-WOOD-PLEASANTS-TYLER-LINCOLN- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN- BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-UPSHUR-BARBOUR- 143 PM EST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WINTER WEATHER ADVISORY ENDS SUNDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ037-038-046-047-121845- NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 143 PM EST SAT FEB 11 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. A WIND CHILL ADVISORY MAY BE NEEDED FOR TONIGHT FOR WIND CHILL VALUES IN THE TEENS BELOW ZERO OVER THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WINTER STORM WARNING ENDS SUNDAY MORNING. A WIND CHILL ADVISORY MAY BE NEEDED FOR EARLY SUNDAY MORNING FOR WIND CHILL VALUES IN THE TEENS BELOW ZERO OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TRM
In the hours before
Special weather statement, Feb 11, 9:06 AM EST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 906 AM EST SAT FEB 11 2012 WVZ027-028-030>032-035>040-047-111515- CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-RANDOLPH- INCLUDING THE CITIES OF...CLAY...SUTTON...GASSAWAY...BURNSVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...ELKINS 906 AM EST SAT FEB 11 2012 TEMPERATURES WILL BECOME COLDER BETWEEN 9 AND 11 O'CLOCK THIS MORNING...AS THE ARCTIC COLD FRONT SWEEPS EAST...ACROSS THE MOUNTAINS. WINDS WILL INCREASE...WITH GUSTS OF 30 TO 40 MPH COMMON. ALSO...BLOWING SNOW WILL BECOME MORE LIKELY ACROSS THE MOUNTAINOUS COUNTIES. OF COURSE...ANY UNTREATED SURFACE WILL BE SNOW COVERED OR ICY. KTB
Nearby
Wind Chill Advisories in West Virginia, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.